Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


male menopause???
Mar 25, 2005

is there such a thing as male menopause? im 47yo, i have been hiv+ for about 20 years now. for over 6 months i have been having night sweats, getting up frequently to urinate throughout the night, getting hot flashes during the day, not sleeping well at night, waking up with pain as well as having pain during the day. i take testosterone shots, kaletra, videx and epivir for my hiv,and an antidepressant remeron(which made me gain weight) is there such a thing or is there something i can do to get this in control? thanks for any help in this matter.

Response from Dr. Frascino

Hello,

You're wondering if you have "male menopause???" Well, medically speaking, menopause is the permanent cessation of periodic physiological hemorrhaging from the uterine membranes at approximately four-week intervals, which occurs after ovulation. So, do you have male menopause? Gee, I don't know. When's the last time you needed a tampon?

OK, so no, males cannot "pause" something they never had "flowing" to begin with, right? So that leaves us with your symptoms night sweats, frequent urination at night, hot flashes and discomfort. There are a variety of causes for these problems and for me to detail the whole list would be beyond the scope of this forum. I would strongly suggest you check in with your HIV specialist to discuss these symptoms. A few simple tests and perhaps a modification in your meds may well provide both the answers and relief you are looking for. In the meantime, try reading GQ or Men's Health instead of Cosmopolitan.

Good luck. Feel better, OK?

Dr. Bob


Previous
Protected Sex With An Escort
Next
entering the usa with HIV MEDICATIONS???

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement